Is PAF a regular timed occurance

I am in flecanaide and diltiazem and waiting for an ablation date. My question is I am getting several episodes of PAF every day around the same time. Between 2.30 and 5 pm. I get several episode that only last a couple of minutes each, I feel as though I am going to black out, everything goes black and I get a buzzing in my head. My hands can also go numb. My GP is very good at answeringg questions but I have gone to see him so many times recently I feel reluctant to bother him again. Has anyone else experienced this and is it the PAF or the medications. Thanks for any advice Cathy

Last edited by

2 Replies

  • Hi Cathy AF is very strange beast and we are all different so have different triggers. I am not sure of your question, is it about the timing or the symptoms? - I have had episodes of blacking out, dizziness etc with AF usually when in fast AF and as I stand up my BP crashes, I have always suffered with hypotension so nothing new for me there. Blacking out and dizziness can also be a symptom of a very low heart rate, do you monitor yourself? Can you tell if your heart speeds up or slows down? What are you doing at the times you have these episodes? Have you seen an EP and had all the monitors and what did they show?

    I take 50mg x 2 daily of Flecainide which is the anti arrhythmic drug, I used to take it as a pill in the pocket, it has worked for me, but others on this site have had problems with it. If your episodes only last a few minutes it probably is working.

    If your GP is as you say he is, good at answering questions, he sounds sympathetic and will understand that you are anxious and need some reassurance so go back to him, and remember he may not have all the answers!

    I think we patients do need to be more demanding so I would go back to your doctor and ask these questions, write them down - what you want to know - and/or take someone with you for support. I do hope you are on anticoagulants? If not ask your doctor about them as risk of stroke is 5 times higher for AFibbers and GP s are often not that educated on the risks associated with AF so the people who really know are the EPs.

    There is a lot of information on the AFA site and this forum so you will find threads on things like vagal related AF which may give you some insights.

    Good you are having ablation, I look forward to coming off all the drugs as and when I have my 2nd ablation.

    CDreamer x

  • Hi Cathy.

    Uncomfortable, isn't it, especially knowing it's going to come on. From what you say it seems that your symptoms appear at the height of the working day, approx 2pm, and dissipate around 5.30 when things begin to wind down. (wether you are at work or home, the height of a day is at that time). I've had similar manifestations, with depression, but not with af. Might be worthwhile changing the time you take the meds an hour or so before this occurs. It does sound like a stress related problem, if it is so timed.


You may also like...